MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Packaging Problem (3007); Scratched Material (3020)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that during a cataract extraction with intraocular lens (iol) implant procedure, when opening the box of the lens, it was not properly placed in the container, the optical socket was on the plastic pivots.When implanting the lens in the patient's eye, it is observed through the microscope that the lens presents marks and scratches on the optical take, it was decided to wait for the evolution of the patient in post-surgical control to determine if it generates symptoms and define the behavior.Four fractures in the optical zone compromising the central rings noted.Additional information was requested and received stating, in the last post-surgical control, the four fractures are observed in the optic zone, one of them compromising the central rings, with capsular opacity.Patient was not seeing well out of the right eye.The lens was removed from the patient's eye and replaced with another identical lens without complications.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.10.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge with a non-qualified handpiece and non-qualified viscoelastic.Per the information provided a company handpiece was used with the company cartridge.The company handpiece will not physically accommodate the company cartridge.This may have been reported in error.The root cause for the reported complaint may be related to a failure to follow the instruction for use (ifu).The viscoelastic indicated is not qualified for the lens/cartridge combination used.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information in the file states the when the lens case was opened the lens was not properly placed in the container.When implanting the lens in the patient's eye, it is observed through the microscope that the lens presents marks and scratches on the optical take, it was decided to wait for the evolution of the patient in post-surgical control to determine if it generates symptoms and define the behavior to follow.The product has not been received to evaluate.File will be reopened when product is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17332948
Report Number1119421-2023-01266
Device Sequence Number12595454
Product Code POE
UDI-Device Identifier00380652421218
UDI-Public00380652421218
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Model NumberDFT015
Device Lot Number15240277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SYSTEM.; MONARCH II INJECTOR.; MONARCH III CARTRIDGE C.; VISCOELASTIC : HEAVY HYALURONATE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale